Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Antidepressants
|alex60 - Wed Nov 12, 2008 10:54 pm||
My doctor just prescribed me lexapro in 10mg tablets...a friend that took it said that they never had problems with acne but about a week into the dose he started flaring up horribly..so i wanted to know if 5mg daily will be safe enough (and useful) to calm my anxiety/depression and also safe enough to not exacerbate acne?? Also what is considered a normal and a high dose for this medication?? thank you!!!
|Faye Lang, RN, MSW - Fri Nov 14, 2008 3:50 pm||
Hello, Alex60 -
10 mg of Lexapro is the recommended initial dosage in adults. One of possible side effects of Lexapro is a rash and increased sweating. Your friend's acne reaction seems to be an unusually extreme response. Since we don't know what else he may have been taking, it's difficult to know if his reaction was related solely to the Lexapro. Each person has an individual response to any medication, and any reactions should be reported to your physician. He or she knows you best and will be able to guide you to the best dosage for you. I recommend that you make an appointment to see your doctor and report your concerns to him, so that you get the best response to the medication.
Good luck and I hope your situation is quickly and easily resolved.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.